Texas, 2015

Flash Flood in Texas, May 26 to 27, 2015

May 26 to 27, 2015 · NWS SHV · 1 event in 1 county or zone

Nocturnal thunderstorms that developed during the late evening hours of May 26th in association with an upper level trough across Northeast Texas were slow moving in nature. As a result, some flash flooding was reported in Wood County, Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Nocturnal thunderstorms that developed during the late evening hours of May 26th in association with an upper level trough across Northeast Texas were slow moving in nature. As a result, some flash flooding was reported in Wood County, Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 8:11 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, May 26, 8:11 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT TUE MAY 26 2015

.UPDATE...
WEAK SURFACE BOUNDARY EXTENDING ALONG THE RED RIVER VALLEY OF
TEXAS TO NEAR SHREVEPORT AND POINTS EASTWARD ALONG INTERSTATE 20
CONTRIBUTING TO PERSISTENT THUNDERSTORM ACTIVITY THIS EVENING.
SEVERAL STORMS PRODUCED QUARTER TO GOLF BALL SIZED HAIL ACROSS
PORTIONS OF NORTHWEST LOUISIANA. STRONGEST STORMS MOVING INTO
SOUTHERN ARKANSAS WILL AFFECT THE COMMUNITIES OF EMERSON AND
STRONG.

FOR THIS UPDATE...TRIMMED POPS ACROSS DEEP EAST TEXAS AND WEST
CENTRAL LOUISIANA BUT MAINTAINED MENTION OF SLIGHT CHANCE TO COVER
A STRAY SHOWER OR TWO.

OTHERWISE...FORECAST LOOKS ON TRACK. INCREASED CLOUD COVER FROM
ONGOING CONVECTION ALONG WITH CIRRUS FROM STORMS ACROSS NORTH
CENTRAL TEXAS TO KEEP OVERNIGHT LOW TEMPERATURES IN THE UPPER 60S
TO LOWER 70S. /05/
&&

.PREV DISCUSSION... /ISSUED 646 PM CDT TUE MAY 26 2015/

AVIATION UPDATE...
VFR CONDITIONS CONTINUE TO PREVAIL AT THE TAF SITES THIS
AFTERNOON. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS
DEVELOPING MAINLY NORTH AND NORTHEAST OF KLFK...WITH ISOLATED
SHOWERS OR THUNDERSTORMS POSSIBLE IN THE VICINITY OF
KTYR...KGGG...KSHV...KMLU...AND KELD BETWEEN 00Z AND 04Z. EXPECT
MVFR CIGS TO RETURN AFTER 08Z TONIGHT ACROSS MOST OF THE
AREA...WITH THESE CIGS LIFTING AFTER 16Z.

PREV DISCUSSION... /ISSUED 437 PM CDT TUE MAY 26 2015/

DISCUSSION...
THIS AFTERNOON A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE EXTENDED
SOUTH INTO THE FOUR STATES REGION WITH SMALL SCALE DISTURBANCES
MOVING ALONG IN THE NEARLY WESTERLY FLOW...WHICH HAVE HELPED THE
WARMING TEMPERATURES AND AVAILABLE MOISTURE TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS. A STRONGER DISTURBANCE MOVING INTO THE
BACK SIDE OF THE TROUGH ACROSS WESTERN OKLAHOMA AND INTO NORTH
TEXAS WAS HELPING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE
DRY LINE ACROSS TEXAS AND OKLAHOMA. THIS FEATURE WILL MOVE EAST
ALONG THE RED RIVER OVERNIGHT AND AWAY FROM THE FOUR STATE REGION
ON WEDNESDAY. HAVE INCLUDED THE HIGHER POPS FOR TONIGHT INTO
WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE UPPER FEATURE. IN
AN WEAKLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO
TEXAS AND THE EASTERN ROCKIES AND INTO THE PLAINS FOR LATE
WEDNESDAY. FOR THE REST OF THE FORECAST PERIODS WILL HAVE THE
HIGHER RAIN CHANCES WITH PASSING DISTURBANCES INTO THE RIDGE ALOFT
WITH A STRONGER LONGWAVE TROUGH DROPPING ACROSS THE WESTERN
STATES. WITH THIS DIRTY RIDGE LASTING INTO THE WEEKEND AND A
SERIES OF FEATURES MOVING INTO THE RIDGE AND ACROSS THE FORECAST
WILL KEEP HIGH RAIN CHANCES THROUGH THE EXTENDED. DURING THE
MIDDLE OF THE WEEKEND A SPLIT FLOW WILL PROVIDE A TROUGH OF LOW
PRESSURE OVER THE CENTRAL PARTS OF THE COUNTRY AND A SERIES OF
SHORT WAVES OVER THE CENTRAL GULF COAST AREA. HIGHS WILL BE
REMAINING IN THE 80/S WHILE LOWS WILL BE MAINLY IN THE MID 60/S TO
LOWER 70/S. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  70  86 /  30  40  20  40
MLU  69  87  70  86 /  20  40  20  40
DEQ  66  85  69  84 /  40  40  30  40
TXK  68  86  69  86 /  30  40  30  40
ELD  68  87  69  86 /  30  40  30  40
TYR  71  87  71  86 /  30  40  20  40
GGG  71  87  71  86 /  30  40  20  40
LFK  72  88  72  86 /  20  40  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, May 26, 11:50 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT TUE MAY 26 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1250 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY
FROM THE LOWER TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO THE
SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. BRIEF HEAVY RAINFALL
WILL BE POSSIBLE BEFORE ANY REDEVELOPMENT DIMINISHES THIS EVENING.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP
ALONG THE MIDDLE RED RIVER VALLEY THIS EVENING...AND SPREAD EAST
INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY
SOUTHWEST ARKANSAS LATE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE
SHOULD THESE STORMS AFFECT THESE AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AND THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION. SHOWERS AND THUNDERSTORMS MAY INCREASE IN
COVERAGE FRIDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH OF LOW
PRESSURE DRIFTS EAST INTO THE SOUTHERN PLAINS AND FOUR STATE
REGION. DAYTIME HEATING WILL PRODUCE ENOUGH INSTABILITY SUCH
THAT ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.

06

In the hours before

Local storm report, May 26, 6:35 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             SHREVEPORT              32.47N  93.80W
05/26/2015  E1.00 INCH       CADDO              LA   NWS EMPLOYEE

            NWS STAFF REPORTED 1 INCH HAIL AT THEIR HOME IN
            SHREVEPORT.

&&

EVENT NUMBER SHV1500540

27
Local storm report, May 26, 6:37 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             SHREVEPORT              32.47N  93.80W
05/26/2015  E1.00 INCH       CADDO              LA   NWS EMPLOYEE

            ONE INCH HAIL AT THE NWS OFFICE

&&

EVENT NUMBER SHV1500541

27
Local storm report, May 26, 6:42 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             GREENWOOD               32.44N  93.97W
05/26/2015  E0.75 INCH       CADDO              LA   NWS EMPLOYEE

            PENNY SIZE HAIL BETWEEN KEITHVILLE AND GREENWOOD

&&

EVENT NUMBER SHV1500542

27
Local storm report, May 26, 6:48 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             SHREVEPORT              32.47N  93.80W
05/26/2015  E1.75 INCH       CADDO              LA   NWS EMPLOYEE

&&

EVENT NUMBER SHV1500543

27
Local storm report, May 26, 7:22 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             BOSSIER CITY            32.52N  93.66W
05/26/2015  E1.00 INCH       BOSSIER            LA   911 CALL CENTER

&&

EVENT NUMBER SHV1500544

27

The radar

The Shreveport radar (KSHV), 135 km away, was scanning. The volume nearest the first event began at 04:49 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Wood

When
May 26, 10:50 PM CST to May 27, 12:00 AM CST
Where
Wood County, 1.67 mi S of Fauke to 1.48 mi SSE of Fauke
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
32.606, -95.270

A car was flooded in high water southeast of Quitman, Texas along FM 3450.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569859.